Hail, Marshall
- When
- April 6, 11:24 AM CST
- Where
- Marshall County, 3 mi E of Woodville
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.967, -96.600
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 6, 10:15 AM CST, 1 hour 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1115 AM CDT SUN APR 6 2003 HAVE UPDATED GRIDS TO GO WITH LIKELY POPS ACROSS SOUTHEAST SECTIONS THIS AFTERNOON WITH SEVERE WORDING. DRYLINE HAS PUSHED WELL INTO SOUTHWEST AND PARTS OF CENTRAL OKLAHOMA THIS MORNING AND IS FORECAST TO EXTEND BE NEAR I-35 CORRIDOR BY EARLY THIS AFTERNOON. DRYLINE WILL BECOME FOCUS FOR SEVERE CONVECTION WITH BEST CHANCE OF SEVERE GENERALLY EAST OF A SEMINOLE TO ADA TO TISHOMINGO TO MADILL LINE. SIX 402 AM CDT SUN APR 6 2003 SFC LOW TAKING SHAPE ACROSS SWRN CORNER OF THE FA THIS MORNING. WARM FRONTAL BOUNDARY IS A LITTLE TRICKY. MESONET DATA SHOWS A BOUNDARY ACROSS SCNTRL OK SEPARATING 40S AND 50S FROM LOW 60S IN SRN OK. HOWEVER RICHER DEWPOINT AIR IS STILL S OF THE RED RIVER. AT ANY RATE...50 KT LO LVL JET OVER THE WARM FRONT IS PRODUCING A FEW THUNDERSTORMS IN THE FA THIS MORNING. SFC LO EXPECTED TO MIGRATE NEWD ACROSS THE FA DURING THE DAY TODAY WITH WARM MOIST AMS SURGING NWD INTO CNTRL AND ERN PARTS OF THE FA. DRY LINE WILL TRAIL SWD FROM THE LOW INTO NORTH TX. EXPECT LOW LVL JET TO GRADUALLY SHIFT EWD THIS MORNING AS S/W EJECTS NEWD FROM THE SRN ROCKIES AND THUS EXPECT ELEVEATED TSTMS TO ALSO SHIFT EWD. MAY SEE ADDITIONAL DEVELOPMENT LATER TODAY AS DRY LINE PUSHES EWD AND WARM FRONT LIFTS NWD. PROSPECTS FOR SEVERE LOOK GOOD WITH STG WIND FIELDS AND INCREASING INSTAB. ACTIVITY WILL SHIFT NEWD OUT OF THE FA BY EARLY EVENING WITH COOLER AIRMASS SURGING SWD IN THE WAKE OF EXITING SFC LOW. STILL LOOKS COOL EARLY IN THE WEEK FOLLOWS BY MODERATING TEMPS AS UPR RIDGE BUILDS OVER THE CENTRAL U.S. THUS NOT MUCH CHANGE MADE TO LATTER PDS OF THE FORECAST. FCSTID = 2 OKC 68 39 58 34 / 30 0 0 10 HBR 67 37 56 33 / 20 0 0 10 SPS 73 41 63 37 / 20 0 0 10 GAG 54 30 52 30 / 20 0 0 10 PNC 61 37 54 33 / 40 0 0 10 DUA 76 46 64 40 / 50 10 0 10 .OUN... OK...NONE. TX...NONE.
OKZ004>048-050>052-TXZ083>090-071200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT SUN APR 6 2003
THIS HAZARDOUS WEATHER OUTLOOK PERTAINS TO THE WESTERN TWO THIRDS OF
OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
OVER PARTS OF CENTRAL... SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS ROUGHLY ALONG AND EAST OF A LINE FROM
STILLWATER TO OKLAHOMA CITY TO SULFAR AND ARDMORE.
TIMING...
STRONG THUNDERSTORMS JUST EAST OF THE I-35 CORRIDOR ARE EXPECTED
TO INTENSIFY THIS AFTERNOON AS A DRYLINE CONTINUES TO PUSH EASTWARD
INTO CENTRAL OKLAHOMA. ADDITIONAL THUNDERSTORMS MAY DEVELOP
THIS AFTERNOON ALONG THE WESTERN EDGE OF THE SLIGHT RISK AREA
AS CONVERGENCE INCREASES ALONG THE DRYLINE. THE SEVERE
WEATHER THREAT WILL GRADUALLY END FROM WEST TO EAST THIS AFTERNOON
AS SURFACE WINDS SHIFT TO THE SOUTHWEST AND WEST.
EXPECTED WEATHER AND IMPACTS...
SUPERCELL STORMS WILL BE CAPABLE OF PRODUCING GOLF BALL OR LARGER
SIZE HAIL... AND WIND GUSTS UP TO 75 MPH. CONDITIONS ARE EXPECTED TO
BECOME MORE FAVORABLE FOR A FEW TORNADOES WITH ANY ATTENDANT
SUPERCELLS OVER PARTS OF SOUTHEAST OKLAHOMA... ROUGHLY IN AREAS FROM
MADILL TO COALGATE AND EASTWARD. HAIL MAY PRODUCE DAMAGE TO
ROOFS...WINDOWS...AUTOMOBILES...AND VEGETATION... AND STRONG WINDS
MAY PRODUCE MINOR DAMAGE TO BUILDINGS AND TREES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
SLIGHT RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS
THIS AFTERNOON.
DISCUSSION...
BY EARLY THIS AFTERNOON... A SURFACE LOW WILL BE LOCATED NORTHWEST
OF OKLAHOMA CITY... WITH THE WARM FRONT EXTENDING SOUTHEAST FROM THE
LOW. A DRYLINE WILL EXTEND ROUGHLY ALONG THE I-35 CORRIDOR.
TO THE EAST OF THE DRYLINE... AN UNSTABLE ATMOSPHERE WILL BE WEAKLY
CAPPED. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST EAST
OF THE DRYLINE DURING THE EARLY TO MID AFTERNOON HOURS AND BECOME
SEVERE. SHEAR PROFILES WILL BE FAVORABLE FOR SUPERCELL DEVELOPMENT
AND THE ATTENDANT RISK OF LARGE HAIL AND DAMAGING WINDS. IN
ADDITION... DEWPOINTS IN THE MID 60S WILL SURGE NORTHWARD INTO AREAS
ALONG THE HIGHWAY 75 CORRIDOR IN SOUTHEAST OKLAHOMA BY MID
AFTERNOON... AND ANY SUPERCELLS IN THIS AREA WILL HAVE THE GREATEST
POTENTIAL TO PRODUCE TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST MONDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST IN THE DAY TWO THROUGH SEVEN TIME
PERIOD.
OTHER HAZARDOUS WEATHER...
MORNING LOW TEMPERATURES MAY DROP BELOW FREEZING OVER NORTHWEST
OKLAHOMA ON MONDAY MORNING... WITH A BETTER CHANCE OF FREEZING
TEMPERATURES TUESDAY MORNING OVER ROUGHLY THE NORTHWEST THIRD OF
OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY...APRIL 7TH.
SIXLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 AM MUSTANG OK .75 INCH HAIL
04/06/03 CANADIAN MUSTANG PD
0559 AM GUTHRIE OK .75 INCH HAIL
04/06/03 LOGAN GUTHRIE PD
0600 AM NEWCASTLE OK 1.00 INCH HAIL
04/06/03 MCCLAIN NEWCASTLE PD
KTLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
641 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 AM YUKON OK .75 INCH HAIL
04/06/03 CANADIAN PUBLIC REPORT
KTLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 AM 9 W SHAWNEE OK .75 INCH HAIL
04/06/03 POTTAWATOMIE REPORTED BY LAKE
SHAWNEE RANGER
0650 AM 3 W TECUMSEH OK .88 INCH HAIL
04/06/03 POTTAWATOMIE REPORTED BY AMATEUR
RADIO SPOTTER
KTLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
719 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 AM TECUMSEH OK WIND DAMAGE
04/06/03 POTTAWATOMIE NUMEROUS SIGNS AND
WOODEN FENCE BLOWN
OVER. REPORTED BY
SPOTTERS.
0717 AM 2 SW PRAGUE OK 1.00 INCH HAIL
04/06/03 LINCOLN REPORTED BY LINCOLN
COUNTY SPOTTER
KTLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 AM 4 SW EDMOND OK .75 INCH HAIL
04/06/03 OKLAHOMA PUBLIC REPORT
0600 AM 10 E AMBER OK 1.25 INCH HAIL
04/06/03 GRADY PUBLIC REPORT
FMLOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1116 AM CDT SUN APR 06 2003
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM 4 N MABELLE TX .75 INCH HAIL
04/05/03 BAYLOR NWS COOP OBSERVER
FMThe Norman radar (KTLX), 164 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350376, 5350377, 5350378, 5350379, 5350380, 5350381.